Hi there. After a year of being on Pregabablin (was on 600mg daily at one point) and propranalol (160mg daily) I have been told to come off of them by Dr S. I am down to 250mg pregabablin and will have been weaned off of it by December. I can then come off the propranolol. Has anyone done this before (or similiar) and what can I expect. Will I be symptom free (as I have have been for almost a year now) ? Just before I went on these meds i was in a bad way…i couldnt look at my mobile phone or pc as it made my eyes hurt, I felt really dizzy etc… Will all that be gone when I come off the meds ? I am worried that the meds are just masking the ‘real state of me’ which is the painful eyes, dizzyness etc Thanks
I have not done this yet and would have the same concern (my left ear is still troublesome I’m sure of it) … but just wishing you the best of luck and to keep us posted!
May I ask why your physician is stopping your medication if you are having a positive response?
Hi Nygal, I dont know …I guess because he thinks I dont need them any more and the brain should be ok to cope by itself, med free
How long were you on the medications? I was having some migraine symptoms(severe light sensitivity/depersonalization) 4 years ago. The symptoms were causing panic attacks so my doctor put me on Celexa and Xanax, which actually treated the migraine symptoms. After about a year I tapered off both and here I am two years later, with the same symptoms back, added diseqillibrium, plus the migraine headache which I haven’t had for 10 years. That’s just my experience, but if you can go without meds do it! I’ve heard diet and supplements can help.
Hi there. I was on meds for 14 months. Like you i had extreme light sensitivity. I am planning for the worst and trying to get anti glare screens for my pcs and will get special glasses to wear with blue tints… I am also planning to go use magnesium coq10 and feverfew supplements. What did you do after you went back to square one ? did you go back on the meds ?
Hi Rupes, I’m actually starting amitriptyline because I saw a neurologist and we figured out it was the migraine symptoms causing the anxiety. Unfortunately this latest migraine attack has been the worst yet and has evolved to include the rocking boat feeling. I’ve been on amitriptyline for 7 days and waiting for it to kick in. Wish I would have known it was migraine related 2 years ago, I would have started the supplements and followed the migraine diet then.
Ami is really effective if motion or visual stimuli are a big trigger for you. Stick with it at least to 20mg and see how it goes.
Definitely will! I’m up to 25 mg, but the doctor pushed me to titrate really quickly. He wanted be to start at 25. I decided to start at 10, but went to 26 after two days. Neurologist wants be on 75 mg but my GP thinks it will knock me out.
I got dizzier at 30mg, but some say that settles down once you get used to it. I had a dry mouth for a while, but that’s completely gone. I sometimes get mild constipation from it, and it definitely makes you sleepy. I’ve had a couple of vivid nightmares from it, but that’s only 2 in something like 4 months. I was really lucky in that I’ve had complete migraine elimination at 20mg, leaving just my residual inner ear issues (leaving variable dizziness that is generally mild, and variable tinnitus). Nausea is rarely a problem now.
I’m looking forward to when it kicks in. My actual migraine and head pressure is really bothering me. I had the vng and hearing test last week. Both came out perfectly. It’s very strange, I feel like I’m on a dock when I’m walking. It actually gets worse when the head pressure/pain gets worse.
Yeah I had rocking sensation before meds and on meds on occasion I can feel a very slight minor version of it if I look at the ground directly in front of my feet whilst walking.
It’s nice to hear the meds stopped that feeling for you!